Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 11, NWS Las Vegas, NV

March 1, 2019Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Mar 1, 2019, 2:29 PM PST for Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Mar 2, 2019, 10:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2019, 2:29 PM PST (22:29 UTC)
In effect from
Mar 2, 2019, 10:00 AM PST
Expired
Mar 3, 2019, 12:00 AM PST
In force
14 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 144 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2655 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS75 KVEF 012229
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
229 PM PST Fri Mar 1 2019

CAZ520>526-NVZ017>020-022-021100-
/O.NEW.KVEF.WI.Y.0011.190302T1800Z-190303T0800Z/
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bishop, Independence, Lone Pine, Olancha,
Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, 
Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Primm, Searchlight, and Cal-Nev-Ari
229 PM PST Fri Mar 1 2019

...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT PST
SATURDAY NIGHT...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 10 AM Saturday to midnight PST
Saturday night. 

* WINDS...West-southwest 20 to 30 mph, gusts 40 to 50 mph.

* TIMING...Winds will increase late morning Saturday, peak in the
  afternoon and evening before starting to decrease late evening.

* IMPACTS...Drivers of vans...campers...trailers...and other high
  profile vehicles should be alert to the danger of these winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
4 follow-up statements
486 
WWUS75 KVEF 021007
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
207 AM PST Sat Mar 2 2019


CAZ520>526-NVZ017>020-022-022200-
/O.CON.KVEF.WI.Y.0011.190302T1800Z-190303T0800Z/
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bishop, Independence, Lone Pine, Olancha,
Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, 
Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Primm, Searchlight, and Cal-Nev-Ari
207 AM PST Sat Mar 2 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT...

* WINDS...West-southwest 20 to 30 mph, gusts 40 to 50 mph. A few
  gusts to near 60 mph are possible near Red Rock Canyon, Western
  Las Vegas Valley, and southern Owens valley this afternoon. 

* TIMING...Winds will increase late morning Saturday, peak in 
  the afternoon and evening before starting to decrease late 
  evening. 

* IMPACTS...Drivers of vans...campers...trailers...and other 
  high profile vehicles should be alert to the danger of these 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
903 
WWUS75 KVEF 022154
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
154 PM PST Sat Mar 2 2019

CAZ520>526-NVZ017>020-022-030800-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-190303T0800Z/
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bishop, Independence, Lone Pine, Olancha,
Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, 
Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Primm, Searchlight, and Cal-Nev-Ari
154 PM PST Sat Mar 2 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...West-southwest 20 to 30 mph, gusts 40 to 50 mph. A few 
  gusts to near 60 mph are possible near Red Rock Canyon, 
  Western Las Vegas Valley, and southern Owens valley this 
  afternoon and evening. 

* TIMING...Winds will continue through the rest of the afternoon 
  and evening before starting to decrease late evening.
  

* IMPACTS...Drivers of vans...campers...trailers...and other 
  high profile vehicles should be alert to the danger of these 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
246 
WWUS75 KVEF 030517
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
917 PM PST Sat Mar 2 2019

CAZ520>522-524-526-NVZ017>020-022-030630-
/O.CAN.KVEF.WI.Y.0011.000000T0000Z-190303T0800Z/
Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Eastern Mojave Desert-Cadiz Basin-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bishop, Independence, Lone Pine, Olancha,
Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, 
Shoshone, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
917 PM PST Sat Mar 2 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Las Vegas has cancelled the Wind
Advisory for Southern Nevada and nearby areas of Inyo and Eastern
San Bernardino counties in California. Wind gusts were generally 
less 30 mph and speeds will continue to gradually decrease
overnight.

$$

CAZ523-525-030800-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-190303T0800Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, 
Morongo Valley, Yucca Valley, and Twentynine Palms
917 PM PST Sat Mar 2 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...West-southwest gusts 40 to 45 mph. 

* TIMING...Gusts over 45 mph will continue through late evening
  over the Western Mojave Desert and Morongo Basin then speeds
  should decrease below 35 mph by midnight. 

* IMPACTS...Drivers of vans...campers...trailers...and other 
  high profile vehicles should be alert to the danger of these 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
212 
WWUS75 KVEF 030812
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1212 AM PST Sun Mar 3 2019

CAZ523-525-030915-
/O.EXP.KVEF.WI.Y.0011.000000T0000Z-190303T0800Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, 
Morongo Valley, Yucca Valley, and Twentynine Palms
1212 AM PST Sun Mar 3 2019

...WIND ADVISORY HAS EXPIRED...

The National Weather Service in Las Vegas has cancelled the Wind
Advisory for Western Mojave Desert and Morongo Basin. Wind gusts 
were generally less 30 mph and speeds will continue to gradually 
decrease overnight.

$$

Lericos

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:10 PM PST, 19 minutes earlier.

Area forecast discussion, Mar 1, 2:10 PM PST, 19 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
210 PM PST Fri Mar 1 2019

.SYNOPSIS...A Pacific weather system will bring widespread rain
showers, high elevation snow and gusty winds on Saturday with some
residual showers lingering into Sunday. Another wet weather system
will arrive during the the middle of next week.
&&

.SHORT TERM...through Monday night.

Trough over the eastern Pacific will approach the central California
coast early Saturday morning. Trough is forecast to weaken as it
quickly races east across the southern Great Basin Saturday/Saturday
evening.

Ahead of the trough, radar already detecting light rain moving into
the central California coast. Taking a larger look, satellite shows
the trough does have a tropical connection. NAEFS mean integrated WV
Transport plume of 300-400 Kg/ms will overspread the region tonight
leading to increasing rain/snow in the southern Sierra Nevada,
potentially developing as far east as southern Nevada by daybreak
Saturday. As the plume exits quickly east by late morning, air mass
will become more unstable in the afternoon leading to the potential
for a slight chance of thunderstorms.

Valley QPF amounts generally between a .10"-.25", locally 1.00"-
1.50" in the southern Sierra and Spring Mountains. Snow levels will
start out around 8000' feet in the southern Sierra this evening
before lowering to 7500' Saturday. For the Spring Mtns, snow level
will start out above 8500', lower to 7500' Saturday. Snow total for
Aspendell will be 5-10 inches, with a foot or more above 9500'. High
snow levels will limit snow accumulations in Kyle Canyon to probably
an inch of less, while upper Lee Canyon near the ski resort may see
an much as 5". Advisory level winds expected across parts of Inyo,
San Bernardino, and southern Nevada Saturday as well.

Most precipitation will come to an end Saturday night. Additional
impulses in the westerly flow aloft will lead to an east-west line of
precipitation across south central Nevada Sunday. That band will
lift north on Monday as broad flat ridge moves overhead.

.LONG TERM...Tuesday through Friday.

Wet Pacific system begins to move into the region Tuesday. A
significant amounts of moisture is expected to impact California as
the models become more confident that an AR event will take shape. A
majority of this precipitation is expected to impact the Sierra
where heavy snow and rain will occur...especially on the windward
side of the Crest. However, a significant amount of spillover is
likely to occur as the flow is more southwesterly. It's likely that
places like Bishop could see another round of heavy rains totaling
over an inch. Snow levels are also expected to remain fairly high
with heavy snow likely above 7000 feet. That means places like
Aspendell and Lake Sabrina could see between 1-2 feet of new snow.
Widespread precipitation is expected to move across the remainder of
the forecast area Wednesday with most locations seeing rainfall
amounts of around a half an inch or so. Mount Charleston could see
additional heavy snow with snow levels above 7000 feet on Wednesday.
It's not out of the question that Lee Canyon Ski Resort could see
around another foot so or by Wednesday night. This system is
forecast to move through fairly quick so by Thursday morning there
will just be a few residual showers as the region begins to dry out.
Drier conditions are expected on Friday. Temperatures will still
remain above normal through the middle part of the week with some
cooling expected by weeks end.

&&

.AVIATION...For McCarran...Conditions will remain dry through
this evening with ample amounts of high level moisture streaming
over the area. Cloud decks will lower to SCT-BKN150 with FEW-SCT100
by late afternoon. Shower activity is expected to develop over Clark
County after 10Z Saturday with on and off light rain at the airport.
CIGS down to 6k feet possible. Southwest winds generally 10-15 kts
with gusts 20-25 kts with stronger southwest winds of 15-20 kts and
gusts around 30 kts on Saturday.

For the rest of southern Nevada, northwest Arizona and southeast
California...Prevailing south-southwest winds across the region from
the western Mojave Desert to the Spring Mountains of Southern
Nevada, and along the southern Sierra Nevada will continue during
the period. Ample amount of high clouds with cloud decks lowering
tonight. Showers are expected by 06z Saturday over the Sierra Crest
then spreading east after 09Z.
&&

.SPOTTER INFORMATION STATEMENT...Spotters may report any
significant weather or impacts according to standard operating
procedures. Reports of rain, snow, or other weather impacts are
encouraged over the weekend as a weather system moves through.

&&

SHORT TERM...Pierce
AVIATION...Salmen
LONG TERM...Gorelow

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:03 AM PSTWinter Weather AdvisoryVEFInyo40 hr

Nearby

Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.